Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Tangent algebraic subvarieties of vector fields


Author: Juan B. Sancho de Salas
Journal: Trans. Amer. Math. Soc. 357 (2005), 3509-3523
MSC (2000): Primary 14L30
DOI: https://doi.org/10.1090/S0002-9947-04-03584-6
Published electronically: October 7, 2004
MathSciNet review: 2146636
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algebraic commutative group $G$ is associated to any vector field $D$ on a complete algebraic variety $X$. The group $G$ acts on $X$ and its orbits are the minimal subvarieties of $X$ which are tangent to $D$. This group is computed in the case of a vector field on $\mathbb{P}_n$.


References [Enhancements On Off] (What's this?)

  • 1. C. CHEVALLEY, Théorie des Groupes de Lie, Hermann, Paris (1968).
  • 2. Michel Demazure and Pierre Gabriel, Groupes algébriques. Tome I: Géométrie algébrique, généralités, groupes commutatifs, Masson & Cie, Éditeur, Paris; North-Holland Publishing Co., Amsterdam, 1970 (French). Avec un appendice Corps de classes local par Michiel Hazewinkel. MR 0302656
  • 3. R. FARO & J.B. SANCHO, Rational first integrals of linear differential equations, (preprint).
  • 4. Alexander Grothendieck, Fondements de la géométrie algébrique. [Extraits du Séminaire Bourbaki, 1957–1962.], Secrétariat mathématique, Paris, 1962 (French). MR 0146040
  • 5. Schémas en groupes. I: Propriétés générales des schémas en groupes, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274458
    Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274459
    Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
  • 6. Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • 7. J. P. Jouanolou, Équations de Pfaff algébriques, Lecture Notes in Mathematics, vol. 708, Springer, Berlin, 1979 (French). MR 537038
  • 8. Andy R. Magid, Lectures on differential Galois theory, University Lecture Series, vol. 7, American Mathematical Society, Providence, RI, 1994. MR 1301076
  • 9. Hideyuki Matsumura and Frans Oort, Representability of group functors, and automorphisms of algebraic schemes, Invent. Math. 4 (1967), 1–25. MR 0217090, https://doi.org/10.1007/BF01404578
  • 10. M. VAN DER PUT & M.F. SINGER, Galois Theory of Linear Differential Equations, Grundlehren der mathematischen Wissenschaften, vol. 328, Springer-Verlag (2003).
  • 11. Maxwell Rosenlicht, A remark on quotient spaces, An. Acad. Brasil. Ci. 35 (1963), 487–489. MR 0171782
  • 12. M. ROSENLICHT, Some Basic Theorems on Algebraic Groups, Amer. J. Math. 78 (1956) 401-443. MR 18:514a
  • 13. Carlos Sancho de Salas, Grupos algebraicos y teoría de invariantes, Aportaciones Matemáticas: Textos [Mathematical Contributions: Texts], vol. 16, Sociedad Matemática Mexicana, México, 2001 (Spanish). MR 1926075

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14L30

Retrieve articles in all journals with MSC (2000): 14L30


Additional Information

Juan B. Sancho de Salas
Affiliation: Departamento de Matematicas, Universidad de Extremadura, Av. de Elvas s/n, Badajoz 06071, Spain
Email: jsancho@unex.es

DOI: https://doi.org/10.1090/S0002-9947-04-03584-6
Received by editor(s): February 14, 2003
Received by editor(s) in revised form: November 19, 2003
Published electronically: October 7, 2004
Article copyright: © Copyright 2004 American Mathematical Society